Discussions that mention estrace

Back Problems board


Quote from soaplady:
:) Janna, thank you for replying, and for the information regarding the side effects of steroid use!

>Since having four steroid injections, last one was 6 months ago...I am still dealing with the after effects. Ironically, I had my first panic attack not long ago, and other weird things. First, I thought I was thrown into menopause during steroid treatment, and I had all kinds of strange symptoms....<

Dear SoapLady,

Regarding the strange symptoms you may be having, (though I realize these are not part of this particular Thread...but they ARE, since they're Inter-connected), you may, very well have been thrown into "early Menopause" (called Perimenopause-Menopause), and not know it. When I was going through all this stuff, I too, began having all kinds of strange symptoms, (including the elephant legs and feet...I even became Incontinent, and for 1-1/2 yrs. I wore Diapers...REAL Diapers!!!). Then, once I stopped the Steroids, my feet, as mysteriously as they'd gotten huge--my Dr. even put me on a Diuretic Medicine--became normal, again.

I, then discovered a Menopause book, which changed my Life: "Silent Passage,” by Gail Sheehy, ISBN#: 0-671-79931- 2, (look it up, for cheap, at ab*****s (dot) com, or alibris (dot) com). Of all the dozens of Menopause Books I'd read, prior to hers, I did not understand what was going on, with me, and my Doctors (Psychiatrist, a male Gynecologist, and my Fam. Doctor), truly believed I’d become a Hypochondriac.

So did I!

Once I read her Book, however, and learned I needed to see a “Menopause Specialist,” who then sent to a “Gynecologist” who, herself was “Perimenopausal,” (they understand you better than Male Gyns.), I was placed on Estrace, 2 Mg., plus a Peanut-based Progesterone called "Prometrium;" in just a few months, all my weird symptoms were gone (including the monster Hot-Flashes-- which are in a direct relation to your Estrogen Dosage. Though there ARE other Estrogens, out there, more prevalent than mine, they come from Pregnant Mares' Urine, (“Premarin,” for ex.), and it is just too gross; I couldn’t do it! Besides, being a Vegetarian, I couldn't make myself take them...but I digress from this Thread.

I just wanted to follow-up on your answer.

And BTW, if your Son is Bipolar, this being a Genetic (Hereditary) Disease, it's very likely that either you, your husband, or your Relatives (the Strange, Artistic, Moody, Mercurial ones), are 100% definitely Bipolar, as well. I know about this personally. Though I haven't done any Advocacy, in that regard, since moving to my present location-- so I won't be going into the Bipolar, Panic, PTSD, or even Anxiety Forums, as I'm Burnt out--you may wish to do so, yourself.

My only deal, right now is the occasional Information to others, such as my previous Steroid/Mania Warning, and Pain...Back Pain, and how to deal with it the best, most permanent way possible.

I don't know if others, out there do wear “Back Braces,” but if they don't, and rely only on Medication, they could be Medicating themselves twice as much as needed. I wasn't wearing a Brace, and I was rendered completely unable to function at all, as a result of the High Doses of Potent painkillers I'd been on, (such as 40 Mg. of Oxycontin, plus others). I was listless to the point I'd lie on the couch day and night, unable to Will myself to move, having to ask my former Husband for everything, because I simply didn't have the Willpower to get up (Opioids do that to you). Then, someone, in P.T. asked me why wasn't I issued a Brace for my Back? I said "I don't know!"

The P.T. suggested I go see my Fam. Dr., and ask for one. I went to see him, and didn't ask one, I said "I WANT a Brace, " and asked him "why am I not wearing one? Why hadn't you said I could?" He had no answer to me.

The next day, he sent me to a local Prosthetics Provider, who fitted me with my first Brace. Within a week I was able to cut my Pain Meds in half. Then, a year later, I was fitted with a better one (price tag $1,500.) and worth each and every penny. I’ve been wearing it , under my Clothes (to avoid pity Stares), 24/7, and take it off only long enough to shower, or to have it Cleaned and dried. It IS true, during Hot Weather, (and those in Texas, may just consider more drastic measures...), it does make me uncomfortable, and perspire a lot, but what’s a bit of Perspiration, when my Back is singing with (almost) no pain?

That was 3-1/2 year or 4 yrs. ago. Since then, I was able to get off Oxycontin, (Fortunately, I'm not prone to Opioid Addiction), and I had also become a Client at a local Pain Clinic, which sees me every couple of years, to f/u and adjust my Dosages. When we got me off the Oxycontin (as I didn't like the Side-Effects), first the Pain Dr. wanted me on “Actiq,” which I tried and did very well with, for about 1 week. Unfortunately, my HMO said "No Way! We're NOT paying for that!!!" So, I was placed on the “Duragesic Patches,” which are now available as Generics, but made by “Sandoz,” the maker of the Original patches. They look, Smell, Feel, and Handle the exact same way, as the Brand name. And work just as well, too! I'm also on a daily change Adjunctive Therapy patch called “Lidoderm,” (Lidocaine 5%).

No more Opioid Listlessness!

Between using my Wheelchair at Home ('cuz I can only stand up a few minutes), and my super-duper-with a flip-up-seat-and-hand brakes-Walker, I'm Functional, again! And none too soon...as my husband left me, in 2004.

And I can drive safely, too! Before, I went 4 years without even being able to drive...(well, partly because of severe Panic Attacks, which though still present, are considerably abated).

Well! This is long enough. See you all, and Hoping that my Diatribes--from my 51 yrs. of Experiences with various types of Health-Related things--while I await for good results with the RFD, may help Others. If I didn't think it would, I wouldn't bother writing it.

Looking forward to my RFD, whenever that'll be!

Janna